Georgia, 2024

Hail and Damaging Winds in Georgia, August 17, 2024

August 17, 2024 · NWS FFC · 68 events in 21 counties and zones

A line of thunderstorms moved across North and Central GA through the afternoon and evening hours of the 7th. Generally storm motion was not conducive to tap into shear energy, however a few storms which moved more eastwardly were able to tap into both the instability and shear.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$230,000
Crop damage
None recorded
Events
68

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A line of thunderstorms moved across North and Central GA through the afternoon and evening hours of the 7th. Generally storm motion was not conducive to tap into shear energy, however a few storms which moved more eastwardly were able to tap into both the instability and shear. The greatest storm damage was reported in Hall and Coweta County where extended swaths of wind damage were noted. Some hail up to ping pong ball sized was also reported in northeast GA, early on in the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 17, 2:39 AM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 17, 2:39 AM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
339 AM EDT Sat Aug 17 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Sunday)
Issued at 334 AM EDT Sat Aug 17 2024

Early morning convection across northern GA should continue for the
next few hours. Lightning has diminished and the coverage of storms
should also continue to decrease.

Weak surface trough/old surface front is located across central
portions of the state this morning. The boundary is very diffuse and
difficult to discern in the surface pattern. There is also an
outflow boundary across the southern quarter of the CWA from
convection earlier tonight. Do think one of these boundaries (if not
both) will be the focus for scattered afternoon convection today.
Surface instability and moisture remain plentiful, but shear and
lapse rates remain unfavorable. A few strong storms will be possible
this afternoon/evening with an isolated severe thunderstorm possible.

A secondary frontal boundary is located across the Mid Mississippi
River Valley. This secondary boundary will slowly slip south and
east through tomorrow. This boundary and/or the old front across the
southern CWA will be the primary initiators for any convection on
Sunday. A drier airmass is expected behind the Sunday front. There
will be a little bit more shear around tomorrow along with more
favorable lapse rates. The potential for stronger storms and severe
storms will be slightly higher than for today.

NListemaa

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 334 AM EDT Sat Aug 17 2024

At a glance:

    - Mostly dry

    - Cooler mornings through the week

Behind the frontal passage on Monday, the key player in our sensible
weather through late week will be a constant stream of cooler, drier
air at the mid-levels -- fed by northwesterly flow on the lee side
of high amplitude ridging across the Desert Southwest. On top of
that, the southern fringes of a surface high centered over the Great
Lakes look to extend southward to the Gulf coast, locking into place
a relatively benign airmass. Backward trajectories show that the
aforementioned airmass settling across Georgia and much of the
Southeast originates from across central/eastern Canada. As a
result, and most excitingly, expect crisp mornings -- especially
across north Georgia -- through the long term, with lows each night
forecast to drop into the upper 50s to 60s. Afternoon highs will
similarly fall on the cooler side, though only marginally so, in the
mid-80s to lower-90s each day.

Rain chances will be minimal to negligible through Wednesday. From
then on, our surface high begins to retrograde northward, and a
weakness in mid-level flow develops in response to ridging shifting
slightly eastward aloft. With dry, northwesterly flow weakening, low
end chances for showers and thunderstorms will reintroduce
themselves across primarily south central Georgia to round off
the work week -- rainfall totals are likely to be sub-0.25" where
storms do form.

96

&&

.AVIATION...
(06Z TAFS)
Issued at 1248 AM EDT Sat Aug 17 2024

Isold/sct shra should remain north of ATL overnight. Afternoon
convection is again possible, mainly along the I-20 corridor. The
bulk of the storms may be just to the south of ATL, but will keep
the prob30 in for the afternoon. Winds will remain on the west
side through the period. Some sct IFR possible early Sunday
morning.

//ATL Confidence...06Z Update...
Med-high confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          93  71  92  68 /  30  20  30   0
Atlanta         92  73  92  69 /  40  20  30  10
Blairsville     86  66  83  61 /  20  30  30   0
Cartersville    92  70  90  67 /  30  20  30   0
Columbus        94  74  96  72 /  40  30  30  20
Gainesville     91  71  89  68 /  20  20  30   0
Macon           92  72  94  69 /  40  30  30  20
Rome            90  71  89  67 /  30  20  30   0
Peachtree City  93  71  93  67 /  40  30  30  10
Vidalia         92  73  95  72 /  40  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....96
AVIATION...NListemaa
Hazardous weather outlook, Aug 17, 2:58 AM EST, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
358 AM EDT Sat Aug 17 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
358 AM EDT Sat Aug 17 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
and evening across portions of north and central Georgia. Some
storms may become strong to severe and capable of producing
isolated damaging wind gusts, frequent lightning, and locally
heavy rainfall. A Marginal (level 1 out of 5) risk is in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

On Sunday, isolated to scattered thunderstorms are possible across
a majority of the state. Some storms may become strong to severe,
especially south of Interstate 20, and capable of producing
damaging wind gusts and isolated large hail in addition to
frequent lightning and locally heavy rainfall. A Slight (level 2
out of 5) risk is in effect for portions of central and south
central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

The radar

The Atlanta radar (KFFC), 121 km away, was scanning. The volume nearest the first event began at 09:46 UTC.

Open the radar archive at this moment

Event by event

65 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Pickens

When
August 17, 4:48 AM EST to 4:50 AM EST
Where
Pickens County, 1.79 mi NW of Marblehill
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.440, -84.350

Per local emc there was a broken and downed powerline along mcclain mountain rd nw of marblehill georgia.

Thunderstorm Wind, Dawson

When
August 17, 4:53 AM EST to 4:55 AM EST
Where
Dawson County, 1.72 mi SSE of Juno
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.448, -84.186

Per local emc there was a broken and downed powerline along nugget ridge rd.

Thunderstorm Wind, Lumpkin

When
August 17, 2:34 PM EST to 2:36 PM EST
Where
Lumpkin County, 0.39 mi NNE of Stay
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.555, -83.897

Tree downed on brady edge road near meadow lane.

Thunderstorm Wind, Lumpkin

When
August 17, 2:35 PM EST to 2:37 PM EST
Where
Lumpkin County, 0.9 mi ENE of Stay
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.556, -83.886

Tree downed on copper mines road near hide away road.

Thunderstorm Wind, Dade

When
August 17, 2:36 PM EST to 2:38 PM EST
Where
Dade County, 1.96 mi W of Avans
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.879, -85.564

A tree was reported down across fuller road .

Thunderstorm Wind, Dade

When
August 17, 2:36 PM EST to 2:38 PM EST
Where
Dade County, 2.78 mi S of Cole City
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.910, -85.575

A tree was reported down across hartline road .

Thunderstorm Wind, Lumpkin

When
August 17, 2:38 PM EST to 2:40 PM EST
Where
Lumpkin County, 2.49 mi S of Gates
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.594, -83.873

Tree downed on town creek church road near the county line.

Hail, Dade

When
August 17, 2:47 PM EST to 2:48 PM EST
Where
Dade County, 0.92 mi SW of Trenton
Measured
1 in hail
Reported by
Public
Coordinates
34.861, -85.512

Hail from the size of pennies to quarters was reported at the intersection of hickory street and poplar avenue.

Thunderstorm Wind, Whitfield

When
August 17, 3:15 PM EST to 3:17 PM EST
Where
Whitfield County, 2.19 mi SW of Varnell
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.880, -85.000

Power line and transformer downed along princess drive.

Thunderstorm Wind, Whitfield

When
August 17, 3:25 PM EST to 3:27 PM EST
Where
Whitfield County, 0.88 mi S of Varnell
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.888, -84.968

Tree down across the roadway near the intersection of meers rd and durham st.

Thunderstorm Wind, Whitfield

When
August 17, 3:28 PM EST to 3:30 PM EST
Where
Whitfield County, 2.41 mi WSW of Edgar
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.922, -84.921

Tree reported down across the road near the intersection of mcgaughey chapel rd and wilson rd.

Thunderstorm Wind, Whitfield

When
August 17, 3:30 PM EST to 3:32 PM EST
Where
Whitfield County, 1.06 mi NW of Dawnville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.833, -84.881

Tree reported down in the road near the intersection of dawnville beaverdal rd and renfroe rd. ne.

Thunderstorm Wind, Whitfield

When
August 17, 3:40 PM EST to 3:42 PM EST
Where
Whitfield County, 1.21 mi NW of Trickum
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.791, -85.096

Large tree blocking both lanes of traffic near the intersection of kala wy and old ringgold rd.

Thunderstorm Wind, Fannin

When
August 17, 3:44 PM EST to 3:46 PM EST
Where
Fannin County, 0.53 mi ESE of Epworth
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.948, -84.371

Tree downed along galloway road se of hwy 5 .

Thunderstorm Wind, Whitfield

When
August 17, 3:44 PM EST to 3:46 PM EST
Where
Whitfield County, Dawnville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.820, -84.870

Tree downed along wiggins road ne blocking both lanes.

Thunderstorm Wind, Whitfield

When
August 17, 3:45 PM EST to 3:47 PM EST
Where
Whitfield County, 1.49 mi SSW of Trickum
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.760, -85.090

Tree reported down across the road near the intersection of lafayette rd and mcarthur rd.

Thunderstorm Wind, Murray

When
August 17, 3:47 PM EST to 3:49 PM EST
Where
Murray County, 2.4 mi NNE of Treadwell
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
34.812, -84.852

Several trees down at goswick rd and mitchell bridge rd.

Hail, Whitfield

When
August 17, 3:49 PM EST to 3:50 PM EST
Where
Whitfield County, 1.84 mi ENE of Five Springs
Measured
1 in hail
Reported by
Public
Coordinates
34.710, -84.940

Report from mping of 1 inch hail.

Hail, Whitfield

When
August 17, 3:51 PM EST to 3:52 PM EST
Where
Whitfield County, 2.68 mi NE of Five Springs
Measured
1.5 in hail
Reported by
Public
Coordinates
34.730, -84.940

Report from mping of 1.5 inch hail.

Thunderstorm Wind, Chattooga

When
August 17, 3:56 PM EST to 3:58 PM EST
Where
Chattooga County, 0.9 mi SE of Teloga
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.560, -85.410

Large tree down along roadway at the intersection of hemphill rd and old teloga crossroads.

Thunderstorm Wind, Chattooga

When
August 17, 3:56 PM EST to 3:58 PM EST
Where
Chattooga County, 0.9 mi NW of Mineral Springs
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.490, -85.490

Tree down across highway 48 nw of the city of menlo.

Thunderstorm Wind, Chattooga

When
August 17, 4:00 PM EST to 4:02 PM EST
Where
Chattooga County, 0.9 mi SW of Gore
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.460, -85.280

Tree down partially blocking john jones rd near the town of summerville.

Thunderstorm Wind, Chattooga

When
August 17, 4:00 PM EST to 4:02 PM EST
Where
Chattooga County, 1.29 mi SSE of Trion
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.512, -85.314

Tree limbs knocked down powerlines along rena street.

Thunderstorm Wind, Chattooga

When
August 17, 4:03 PM EST to 4:05 PM EST
Where
Chattooga County, 2.82 mi NW of Haywood
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.505, -85.219

Tree down along farmersville rd near the intersection of mustang dr and farmersville rd.

Thunderstorm Wind, Pickens

When
August 17, 4:33 PM EST to 4:35 PM EST
Where
Pickens County, 0.9 mi SW of Blaine
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.510, -84.560

Powerlines down leading to road closure at the intersection of swan bridge road and creek bank drive.

Thunderstorm Wind, Pickens

When
August 17, 4:33 PM EST to 4:35 PM EST
Where
Pickens County, 1.38 mi N of Blaine
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.540, -84.550

Powerlines down leading to road closure along swan bridge road nw of talking rock near chance way.

Thunderstorm Wind, Pickens

When
August 17, 4:48 PM EST to 4:50 PM EST
Where
Pickens County, 2.59 mi N of Holcomb
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
34.458, -84.281

At least eight trees down along summit dr west and summit dr east.

Thunderstorm Wind, Pickens

When
August 17, 4:49 PM EST to 4:51 PM EST
Where
Pickens County, 0.12 mi WNW of Ruden
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.471, -84.432

Public reports a tree down near the woodbridge inn and tavern.

Thunderstorm Wind, Dawson

When
August 17, 4:53 PM EST to 4:55 PM EST
Where
Dawson County, 4.49 mi WSW of Afton
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
34.470, -84.300

Approximately 50 trees were reported down in big canoe in the vicinity of petit ridge drive and indian pipe drive.

Thunderstorm Wind, Pickens

When
August 17, 4:55 PM EST to 4:57 PM EST
Where
Pickens County, 1.05 mi ENE of Jerusalem
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.436, -84.563

Tree downed at the intersection of carlan rd and roper rd blocking lanes.

Thunderstorm Wind, Cherokee

When
August 17, 5:02 PM EST to 5:04 PM EST
Where
Cherokee County, Waleska
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.320, -84.550

A tree was downed on fincher rd at reinhardt college pkwy.

Thunderstorm Wind, Cherokee

When
August 17, 5:05 PM EST to 5:07 PM EST
Where
Cherokee County, 2.67 mi ENE of Oak Grove
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.100, -84.580

A tree was downed at the intersection of bells ferry rd and old bascomb rd.

Thunderstorm Wind, Lumpkin

When
August 17, 5:20 PM EST to 5:22 PM EST
Where
Lumpkin County, 1.49 mi NNE of Hedwig
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.520, -84.040

Tree downed along ben higgins road near crooked creek dr.

Thunderstorm Wind, Lumpkin

When
August 17, 5:30 PM EST to 5:32 PM EST
Where
Lumpkin County, 0.6 mi ESE of Auraria
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.466, -84.021

Tree downed along auraria rd near burnt stand road.

Thunderstorm Wind, Lumpkin

When
August 17, 5:32 PM EST to 5:34 PM EST
Where
Lumpkin County, 1.77 mi ESE of Auraria
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.459, -84.002

Tree downed along burnt stand road near glenn oaks dr.

Thunderstorm Wind, Lumpkin

When
August 17, 5:35 PM EST to 5:37 PM EST
Where
Lumpkin County, 0.9 mi NW of New Bridge
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.440, -83.980

Tree downed on jennifer ct .

Thunderstorm Wind, Gwinnett

When
August 17, 5:40 PM EST to 5:42 PM EST
Where
Gwinnett County, 1.79 mi ENE of Norcross
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.939, -84.191

Tree on gas station at 2300 block of beaver ruin rd .

Thunderstorm Wind, Lumpkin

When
August 17, 5:40 PM EST to 5:42 PM EST
Where
Lumpkin County, 1.33 mi ESE of Chestatee
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.470, -83.950

Trees down at brandy mountain rd and s chestatee st.

Thunderstorm Wind, Lumpkin

When
August 17, 5:40 PM EST to 5:42 PM EST
Where
Lumpkin County, 0.69 mi S of Halfway
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.460, -83.900

Tree downed along old dahlonega hwy near the county line.

Thunderstorm Wind, Fulton

When
August 17, 5:45 PM EST to 5:47 PM EST
Where
Fulton County, 1.54 mi WNW of North Roswell
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
34.040, -84.394

Large tree down on shallowford rd near the intersection of whisperwood dr.

Thunderstorm Wind, Gwinnett

When
August 17, 5:46 PM EST to 5:48 PM EST
Where
Gwinnett County, 1.38 mi SSE of Lilburn
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.861, -84.124

Tree down along the road and on powerline near the intersection of miller rd sw and castle walk cove sw.

Thunderstorm Wind, Hall

When
August 17, 5:47 PM EST to 5:51 PM EST
Where
Hall County, 1.14 mi E of Murrayville
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.420, -83.880

Numerous trees down north of Gainsville between Thompson Bridge Rd and US129 up to Lumpkin county line.

Thunderstorm Wind, Gwinnett

When
August 17, 5:55 PM EST to 5:57 PM EST
Where
Gwinnett County, 1.5 mi SSW of Lawrenceville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.930, -83.990

Tree down on building along the 600 block of fernstone trail sw.

Thunderstorm Wind, Hall

When
August 17, 5:57 PM EST to 5:59 PM EST
Where
Hall County, 2.67 mi WSW of Lula
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.360, -83.710

Tree down at whitehall rd between cagle mill rd and harris rd.

Thunderstorm Wind, Gwinnett

When
August 17, 6:10 PM EST to 6:12 PM EST
Where
Gwinnett County, 1.86 mi WSW of Centerville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.790, -84.080

Tops of trees shorn off in backyard of residence near yellow river park in the 30087 zipcode of smoke rise. a few branches pierced through the wall of house.

Thunderstorm Wind, Jackson

When
August 17, 6:10 PM EST to 6:12 PM EST
Where
Jackson County, 2.15 mi NNW of Dry Pond
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.230, -83.610

A tree was downed onto power lines in the 100 block of hickory way.

Thunderstorm Wind, Jackson

When
August 17, 6:15 PM EST to 6:17 PM EST
Where
Jackson County, 0.93 mi NW of Jefferson Jackson Ar
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.188, -83.563

A tree was down blocking one lane of hwy 82 spur at dry pond rd.

Thunderstorm Wind, Walton

When
August 17, 6:15 PM EST to 6:17 PM EST
Where
Walton County, 1.38 mi N of Bold Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.920, -83.800

Multiple trees snapped near residence along june ivey road in far northern walton county. Pics included from em.

Thunderstorm Wind, Carroll

When
August 17, 6:30 PM EST to 6:32 PM EST
Where
Carroll County, 1.22 mi W of Bowdon Jct
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.667, -85.171

Tree and powerlines downed along lee williams road.

Thunderstorm Wind, Carroll

When
August 17, 6:35 PM EST to 6:37 PM EST
Where
Carroll County, New Mexico
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
33.470, -85.300

Trees were reported down on ga-5 at the Alabama and Georgia state line.

Thunderstorm Wind, Carroll

When
August 17, 6:50 PM EST to 6:52 PM EST
Where
Carroll County, 2.82 mi SSW of Kansas
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.580, -85.280

Tree downed along indian creek road near lovvorn mill road.

Thunderstorm Wind, Carroll

When
August 17, 6:55 PM EST to 6:57 PM EST
Where
Carroll County, 0.49 mi SSE of Jonesville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.544, -85.226

Tree downed along craven road near dixson road .

Thunderstorm Wind, Carroll

When
August 17, 7:00 PM EST to 7:02 PM EST
Where
Carroll County, 0.9 mi SE of Roopville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.440, -85.120

Tree downed along glenloch road near lepard road.

Thunderstorm Wind, Troup

When
August 17, 7:00 PM EST to 7:02 PM EST
Where
Troup County, 1.32 mi SW of Stallings
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.086, -85.046

A couple trees and limbs down near moss creek dr.

Thunderstorm Wind, Carroll

When
August 17, 7:04 PM EST to 7:06 PM EST
Where
Carroll County, 2.21 mi SW of Roopville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.430, -85.160

Tree downed along gum creek road near the county line.

Thunderstorm Wind, Coweta

When
August 17, 7:10 PM EST to 7:12 PM EST
Where
Coweta County, 3.2 mi WNW of St Charles
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.290, -84.830

Tree downed at w grantville road and bethlehem church road.

Thunderstorm Wind, Coweta

When
August 17, 7:15 PM EST to 7:45 PM EST
Where
Coweta County, 2.32 mi SW of Welcome to 0.43 mi NNE of Peeks Xing
Measured
61 kt (70 mph) estimated gust
Property damage
$80,000
Reported by
Emergency Manager
Coordinates
33.381, -84.913

Numerous trees down along a near continuous path extending from near Handy Rd and Keith Rd west of Newnan to near the Senoia Raceway northwest of Senoia. A few trees fell on homes and cars causing significant damage. Other damage of note included snapped power poles on the southside of Newnan.

Thunderstorm Wind, Coweta

When
August 17, 7:15 PM EST to 7:17 PM EST
Where
Coweta County, 0.9 mi NE of Roscoe
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.510, -84.810

Tree downed at Blackberry Drive and Roscoe Rd.

Thunderstorm Wind, Coweta

When
August 17, 7:15 PM EST to 7:17 PM EST
Where
Coweta County, 2.31 mi W of Newnan Coweta Co Arp
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.320, -84.810

Tree downed in 1400 block of corinth road .

Thunderstorm Wind, Fayette

When
August 17, 7:15 PM EST to 7:17 PM EST
Where
Fayette County, Fayetteville
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.450, -84.450

Wires down along booker avenue due to a fallen tree.

Thunderstorm Wind, Fayette

When
August 17, 7:15 PM EST to 7:17 PM EST
Where
Fayette County, 2.15 mi NNE of Shake Rag
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.450, -84.560

Wires down along dogwood trail due to a downed tree.

Thunderstorm Wind, Coweta

When
August 17, 7:20 PM EST to 7:22 PM EST
Where
Coweta County, 1.07 mi SW of Dresden
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.407, -84.811

Tree downed at sherwood dr and roscoe rd .

Thunderstorm Wind, Fayette

When
August 17, 7:32 PM EST to 7:34 PM EST
Where
Fayette County, 0.69 mi N of Peachtree City
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
33.410, -84.570

Several trees were downed at the intersection of north peachtree parkway and flat creek road.

Thunderstorm Wind, Spalding

When
August 17, 7:45 PM EST to 7:47 PM EST
Where
Spalding County, 3.28 mi W of Blantons Mill
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.224, -84.487

Powerlines down at the intersection of line creek and hollonville road.

Thunderstorm Wind, Spalding

When
August 17, 8:05 PM EST to 8:07 PM EST
Where
Spalding County, 1.8 mi SE of Walker Mill
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.250, -84.150

Powerlines down along tomochichi road .

Thunderstorm Wind, Spalding

When
August 17, 8:13 PM EST to 8:15 PM EST
Where
Spalding County, 2.06 mi ENE of Orchard Hill
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.192, -84.187

Tree down at the intersection of futral road and swint rd.

Thunderstorm Wind, Butts

When
August 17, 8:22 PM EST to 8:24 PM EST
Where
Butts County, 0.9 mi NW of Elgin
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.240, -84.010

EM reports there is a tree down along Brooks Road.

Thunderstorm Wind, Monroe

When
August 17, 8:57 PM EST to 8:59 PM EST
Where
Monroe County, 1.4 mi W of Juliette
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.102, -83.824

Tree downed along newton and juliette road .

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2024Every state in 2024This day in weather historyWarnings in Georgia, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1212117, 1211771, 1212101, 1212102, 1211769, 1211770, 1212103, 1211768, 1212155, 1212156, 1212157, 1212158, 1212160, 1211773, 1212161, 1212162, 1212115, 1212153, 1212154, 1211761, 1211762, 1211764, 1211765, 1211763, 1212118, 1212119, 1212120, 1212123, 1211772, 1212125, 1211767, 1211766, 1212106, 1212107, 1212108, 1212109, 1211778, 1212105, 1212111, 1211777, and more.